new member-is this an allergy to antibiotics?

This forum is for posting your personal experiences with BFS: symptoms, doctor visits, fears, etc.

Please use this forum to post give and recieve encoragement and reassurance from sharing the trials and triumphs you have faced.

Moderators: JohnV, Arron, garym

new member-is this an allergy to antibiotics?

Postby momx6 on November 7th, 2003, 5:40 pm

momx6 wrote:Hi everyone,
I can't believe I stumbled on to this site.
Here is my story.
I have had recurrent eye infections for a while. Finally, my eye dr. put me on Doxycycline (antibiotic) around June '03. Sometime, shortly thereafter, I started twitching. Every symptom I have read so far on this site I have been having. Right down to the person with the index finger pain!
The end of August as I was watching the Jerry Lewis Telethon (which I have hardly ever watched before) there was a man being interviewed who had ALS and mentioned his leg twitching. You can imagine the panic as I realized I had been having these symptoms also and had just realized it!
I have had a history of being a hypochondriac ever since my days of working in the hospital enviornment. I realized also I have been under an extreme amount of stress recently. So, I have not gone to my MD because of fear and not wanting to have a horrible diagnosis and my family's insurance being affected. I was also misdiagnosed in the past with a possible deadly disease. So I knew what I was in for as far as testing etc...I went through an unnecessary kidney biopsy (very painful)
early in my 20's.
I have been going through extreme amounts of anxiety over this which of course makes it worse. I started the vitamin routine only to find minimal relief. The bottom of my feet actually twitch. My upper lip. Just about every part of me. I imagine other pains too. No weaknesses or numbness thankfully.
Since I found this site, through a message posted on Dr. Weil's site last evening, I have slept better and feel like I can cope with this.
I have also finished another round of antibiotics( same kind) recently and I am beginning to think there is a strong connection.
I am a busy mom of 6 and homeschool also. Thank you so much and I am amazed there are so many of us out there.
Code: Select all
[color=blue][/color][color=green][/color]
momx6
Interested
Interested
 
Posts: 13
Joined: November 6th, 2003, 2:58 pm
Location: Arizona

Yes.

Postby Sahti on November 10th, 2003, 4:42 pm

There is an EXTREME connection between anti-biotics and BFS. First, you should see a neurologist to rule out any other issues. Most people are disagnosed with BFS... and benign thing. But I've come to find that some cases of BFS are followed by the use of antibiotics. I'd talk to the user Garym about that.

Then there is Lyme Disease. When people have Lyme, and take an antibiotic for one reason or another, it will create a reaction causing the fascics to get worse... but if the antibiotic is continued for many months, the fascics are expected to go away. Talk to the user eric about that.

Doctors seem to be over-looking this strange connection between antibiotics and BFS!
Good luck!
"The most important things are the hardest to say, because words diminish them." - Stephen King
User avatar
Sahti
Member
Member
 
Posts: 44
Joined: October 29th, 2003, 7:26 pm
Location: Hermitage, PA

Postby garym on November 10th, 2003, 5:02 pm

momx6,

There are a lot of people that suffer our symptoms after the use of antibiotics. That being said, doxy is not usually one of the culprits (though I wouldn't rule it out). The main class of antibiotics linked to these types of problems are the fluoroquinolones (fq's), some of which are used in eyedrops! So if you were using perscription eyedrops that contained one of the drugs in this class, that very well could be the problem. I'm not sure of which eyedrops contain fq's, but some do contain them. You may want to call the pharmacist to see if what you were using does, so that you will know not to use any of the antibiotics in that class in the future (unless absolutely necessary). The scary thing about these antibiotics, is that the symptoms don't necessarily show up right away. For that reason, many people do not associate their problems with the antibiotics.

Good luck and let me know if you have any more questions. I will help if i can.

Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

the drug connection

Postby momx6 on November 10th, 2003, 5:31 pm

Dear Gary and Sahti,
Thanks for the insight. I was on eye drops many times before this "thing" started. I will look into it further though. Things have quieted down quite a bit, thankfully.
momx6
momx6
Interested
Interested
 
Posts: 13
Joined: November 6th, 2003, 2:58 pm
Location: Arizona

the drug connection

Sponsor

Sponsor
 


Return to Experiences with BFS

Who is online

Users browsing this forum: Yahoo [Bot] and 1 guest